MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71362804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tandem str threaded handle was found broken.This was discovered after the case; therefore, the patient was no longer involved.
 
Additional Manufacturer Narrative
Results of investigation: the device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the tandem str threaded hndle is broken in two pieces.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that the handle was found broken, this was discovered after the case.No patient was affected or delays were reported.

Brand Name
TANDEM STR THREADED HNDLE
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10429050
Report Number1020279-2020-04081
Device Sequence Number2186021
Product Code JDG
UDI-Device Identifier03596010497994
UDI-Public03596010497994
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362804
Device Catalogue Number71362804
Device Lot Number05MM07345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1